MAUDE Adverse Event Report: BIOMET MICROFIXATION RIBFIX BLU SYSTEM TEMPORARY FIXATION SCREW, CONTRA ANGLE; TEMPORARY FIXATON SCREW

BIOMET MICROFIXATION RIBFIX BLU SYSTEM TEMPORARY FIXATION SCREW, CONTRA ANGLE; TEMPORARY FIXATON SCREW
Model Number N/A
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Tissue Damage (2104)
Date of Event 04/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Concomitant medical products- zimmer biomet traumaone system contra angle cross-drive blade catalog #: sp-2379 lot #: ni; zimmer biomet 90° contra angle driver catalog #: 24-1189 lot #: ni.Multiple mdr reports were filed for this event, please see associated report:0001032347-2019-00289.
 
Event or Problem Description
It was reported that during an orif of fractured ribs the drivers either stripped or pins became stuck in the drivers.One pin became stuck in the driver during use on the patient's fourth rib and in an attempt to free the pin, the surgeon pulled on the driver causing the temporary pin to pull and strip the patient's bone.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
Mdr follow up manufacturer¿s narrative (no product return, no dhr, no conclusion) this follow-up report is being submitted to relay additional information.Reported event was unable to be confirmed due to limited information received from the customer.Device history record (dhr) review was unable to be performed as the lot number of the device involved in the event is unknown.Root cause was unable to be determined as the necessary information to adequately investigate the reported event was not provided.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
RIBFIX BLU SYSTEM TEMPORARY FIXATION SCREW, CONTRA ANGLE
Common Device Name
TEMPORARY FIXATON SCREW
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key8634373
Report Number0001032347-2019-00290
Device Sequence Number1816080
Product Code HRS
UDI-Device Identifier00841036202255
UDI-Public00841036202255
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K142823
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number76-0017
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/22/2019
Supplement Date Received by Manufacturer08/08/2019
Initial Report FDA Received Date05/22/2019
Supplement Report FDA Received Date08/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;